MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM; PLATE, FIXATION, BONE
Catalog Number 657314S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported: "during the installation of a locked screw on a plate, a steel wire came loose.The wire pricked the surgeon's finger.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to section b1.The reported event could be confirmed, since a piece of the thread is peeled off.The device inspection revealed the following: the locking screw and a bag with the reported metal chip was returned for evaluation.The microscopic evaluation of the screw shows that the thread flank of the locking thread is completely peeled off.The anodized layer is not present anymore, which indicates that the damage occurred post-manufacturing.The thread at the screw shaft is in a good condition, there are no damages visible.The visual inspection of the t10 recess shows that there are deformations in clockwise direction visible.These deformations are a sign that high forces were applied onto the screw during the insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.Most likely did an excessive contact between the locking thread of the screw and the plate (e.G by placing the screw out of center, an excessive insertion angle or a damage at the plate interface) lead to the peel off of the thread flank.However, to define the exact root cause the affected plate must also be available for evaluation.If any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Please note correction/update to sections b1 and h1.New information in b5.
 
Event or Problem Description
The customer reported: "during the installation of a locked screw on a plate, a steel wire came loose.The wire pricked the surgeon's finger.".01/16/2024 - additional information.The screw thread split when it was fitted to an osteosynthesis plate.The incident therefore occurred during the operation, causing no malfunction for either the operation or the patient.The problem was that the surgeon was pricked by the metal wire detaching from the screw thread.

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L14MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18424445
Report Number0008031020-2024-00001
Device Sequence Number7697655
Product Code HRS
UDI-Device Identifier07613327086850
UDI-Public07613327086850
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number657314S
Device Lot NumberAC9929
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer03/05/2024
05/17/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date04/01/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown